March 31, 2010,
B.W. asks from Santa Cruz, CA on March 31, 2010
Allergy/asthma Medication for Kids?
Hi everyone. Have any of you or your children had any problems with allergy/asthma medication? My son was prescribed Singulair for his allergies when he was about 9 and continued to take it until he was 14. I think this medication caused some real anxiety issues for him and I was just wondering if anyone else had the same experience and what they did about it.? Also, has anyone heard of a parent group called parents for safety dot org?
T.W. answers from Milwaukee on March 31, 2010
My daughter is 4yr old and is on Singular granules. She has severe asthma and we placed her on Singular since November after her trip to the ER. It seems to really help her and we havent needed her inhaler once. She doesnt have any anxiety issues at all. Is your son on a nebulizer??
S.R. answers from San Francisco on March 31, 2010
I don't have experience with Singulair but you need to watch out for Zyrtec too, it can make your child do a 180. My friends 7 yr old son was on it for a week and he started getting frustrated at anything that didn't go right and having huge meltdowns. After looking at side affects, Zyrtec was the cause. She took him off and he immediately went back to himself after it wore off.
Moms recommend the following deals from Mamapedia:
$ 9 - Widget Love Two Loom Band Replacement Kits, 78% Off
$ 74 - 7-inch Wi-Fi Android Tablet, 66% Off
$ 5 - 8"x10" Canvas Photo Prints from CanvasPeople, 90% Off
$ 13 - Personalized Storybooks, 48% Off
$ 14 - Santa Sent Me A Message: Elf with Personalized Letter from Santa, 53% Off
$ 15 - Swaag Store Six Foot Blackboard Wall Decal, 63% Off
$ 7 - 3-Month Subscription for Tablet Learning Apps from Agnitus, 67% Off
$ 39 - Online Lifetime Premium Subscription For Kids, 74% Off
$ 15 - Personalized Gifts with All Your Favorite Characters, 50% Off
$ 12 - Custom Photo Holiday Cards, 63% Off
D.W. answers from Indianapolis on March 31, 2010
All the information on Singulair's adverse events (essentially side effects) are on their website:
Just a quick glance shows that anxiety and agitation may be side effects. It doesn't mean that they will occur in every person taking the medication but have been reported in enough to consider it a possible side effect.
I'd really recommend having a conversation with your pediatrician.
Having been in the pharmaceutical industry for almost a decade, I'd encourage you to contact the FDA or the manufacturer to report the side effect and see what information is available:
C.G. answers from New York on March 31, 2010
I was told to put my son on singulair a few years ago but decided to look into alternatives. Not only was my son constantly sick, I was having sinus infections 8 months out of the year and getting allergy sicks 3 times a month - I switched my entire home to green products and started us on a good mutli-vitamin. Going on three years, no dr visits, inhakers or neubilezers needed. Not only are we healhier, I lost 65 pds - I didn't realize all the prescription meds was making my body loaded with mucus - so I wasn't absorbing any nutrients through my intestines which made my body not function correctly. I am very happy that I was able to find an answer for my son before he became me - 30 years later.
If you would like to know about what company I choose to switch to - I'd be happy share it with you.
M.H. answers from Atlanta on March 31, 2010
Yes, I've heard of parentsforsafety and think it's a good group. All of these types of meds have the same side effects. They only get worse because pharmaceuticals build up in the system and they contraindicate with other synthetic chemicals, including but not limited to pesticides, perservatives, hormones, antibiotics, laundry supplies, bath soaps, and other drugs.
I was on multiple meds as a kid and wish my Mom had had access to the information that is out there today. Allergies, which I no longer have, can be cured completely. If you want to know how I did it, feel free to get back to me.